MAUDE Adverse Event Report: BAUSCH + LOMB IC-8 APTHERA IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

BAUSCH + LOMB IC-8 APTHERA IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number IC8APT+190
Medical Device Problem Codes Break (1069); Unintended Movement (3026)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 09/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the implantation of an intraocular lens (iol) into the right eye (od), the iol trailing haptic was allegedly stuck in the injector.The following day, the surgeon observed that the iol was decentered.Approximately, 2 weeks later, an iol exchange was performed, and it was noted that there was a broken haptic on the initial iol.In the surgeon¿s opinion, the most likely cause of the event is the broken haptic.Patient outcome is good.
 
Additional Manufacturer Narrative
Although requested, the device was not returned for evaluation.Investigation of this event is in progress.A follow-up report will be submitted upon completion of investigation.
 
Additional Manufacturer Narrative
Additional info: d4, d9, g3, h2, h3, h4, h6, h11.The device was returned and evaluated.Examination was performed and found the lens in 2 pieces with one haptic broken and the piece of the broken haptic missing.A review of the device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, user related factors (such as loading or handling techniques) and/or procedural factors (such as lens and inserter interaction) might have contributed to the event.

Brand Name
IC-8 APTHERA IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 n park pl blvd
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key23323417
Report Number0001313525-2025-00192
Device Sequence Number21485778
Product Code POE
UDI-Device Identifier00813359020915
UDI-Public(01)00813359020915(17)280104(11)240105(10)BE-GA-24001
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P210005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIC8APT+190
Device Catalogue Number82078-190
Device Lot NumberBE-GA-24001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOLI-A1 INJECTOR, CLEARVISC, AND AMVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown